CSN Login
Members Online: 3

You are here

Fluid problems - pleural Effusion and Abdomen

rlweiss39's picture
rlweiss39
Posts: 2
Joined: Apr 2014

hey all, new to this site.   going on 12 months with Sutent.  2/1 50 mg.   recently added gemzar to the mix.  nagging problem with Pleural Effusion and Abdominal fluid.   Occurs towards the end of my off week of Sutent.  Typically clears up after a week back on.  Gemzar has not made much difference.   We are looking at a drug change but trying to hang on to Sutent as long as possible.   fluid is really weird, makes me feel like crap.  Tightness as my skin only stretches so far, shortness of breath etc.   this weekend I am on day 6 of Sutent and feel like a million bucks.   In a couple of weeks back through the agony again.  Any others with similar experience?  Scans showing mostly stable other than a bone met.    

I am alive
Posts: 316
Joined: Jul 2012

Hi. Can I suggest wearing a compression undergarment that will compress your abdomen and make it feel better? I have lymphedema (caused by RCC drugs) which is a kind of fluid retention, so I know how uncomfortable a tight, fluid-filled abdomen feels. Look up Elvarex compression garments on the Internet to see what I am talking about.Most of the garments are for the legs and arms, but there is an underwear-like one , a kind of girdle, that can see you through that portion of your cycle when you're dealing with excess fluid. If wearing it would prolong your use of Sutant, that would be good. You might need your doctor to write a prescription for it. Alao, I am assuming you get a CT every 3 months. Check to make sure fluid is not accumulating around your heart. 

Subscribe to Comments for "Fluid problems - pleural Effusion and Abdomen"